Please use this identifier to cite or link to this item: https://doi.org/10.21256/zhaw-3510
Title: Extension of analytical indicial aerodynamics to generic trapezoidal wings in subsonic flow
Authors : Da Ronch, Andrea
Ventura, Antonino
Righi, Marcello
Franciolini, Matteo
Berci, Marco
Kharlamov, Daniel
Published in : Chinese Journal of Aeronautics
Volume(Issue) : 31
Issue : 4
Pages : 617
Pages to: 631
Publisher / Ed. Institution : Zhongguo Hangkong Xuehui
Issue Date: 2018
Language : Englisch / English
Subjects : Indicial aerodynamics; Analytical approach; CFD; Trapezoidal wing; Compressible flow; Gust response
Subject (DDC) : 620: Ingenieurwesen
Abstract: Analytical indicial aerodynamic functions are calculated for several trapezoidal wings in subsonic flow, with a Mach number 0.3≤ Ma≤ 0.7. The formulation herein proposed extends well-known aerodynamic theories, which are limited to thin aerofoils in incompressible flow, to generic trapezoidal wing planforms. Firstly, a thorough study is executed to assess the accuracy and limitation of analytical predictions, using unsteady results from two state-of-the-art computational fluid dynamics solvers as cross-validated benchmarks. Indicial functions are calculated for a step change in the angle of attack and for a sharp-edge gust, each for four wing configurations and three Mach numbers. Then, analytical and computational indicial responses are used to predict dynamic derivatives and the maximum lift coefficient following an encounter with a one-minus-cosine gust. It is found that the analytical results are in excellent agreement with the computational results for all test cases. In particular, the deviation of the analytical results from the computational results is within the scatter or uncertainty in the data arising from using two computational fluid dynamics solvers. This indicates the usefulness of the developed analytical theories.
Departement: School of Engineering
Organisational Unit: Institut für Mechanische Systeme (IMES)
Publication type: Beitrag in wissenschaftlicher Zeitschrift / Article in scientific Journal
Type of review: Peer review (Publikation)
DOI : 10.1016/j.cja.2018.02.008
10.21256/zhaw-3510
ISSN: 1000-9361
URI: https://digitalcollection.zhaw.ch/handle/11475/2882
License (according to publishing contract) : CC BY-NC-ND 4.0: Namensnennung - Nicht kommerziell - Keine Bearbeitungen 4.0 International
Appears in Collections:Publikationen School of Engineering

Files in This Item:
File Description SizeFormat 
1-s2.0-S1000936118300621-main.pdf1.48 MBAdobe PDFThumbnail
View/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.